Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2016, 4:57 PM CST for Pike County, Walthall County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 4:57 PM CST (22:57 UTC)
- Expired
- Mar 3, 2016, 5:30 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WUUS54 KLIX 032257
SVRLIX
MSC113-147-032330-
/O.NEW.KLIX.SV.W.0036.160303T2257Z-160303T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
NORTHEASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 530 PM CST
* AT 457 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUMMIT...OR
NEAR MCCOMB...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...TYLERTOWN...SALEM AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.
&&
LAT...LON 3130 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3107 8986 3100 8989
3125 9048 3135 9044 3135 9039
TIME...MOT...LOC 2257Z 288DEG 43KT 3128 9035
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
347
WWUS54 KLIX 032313
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CST THU MAR 3 2016
MSC113-032323-
/O.CAN.KLIX.SV.W.0036.000000T0000Z-160303T2330Z/
PIKE MS-
513 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3127 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3107 8987 3101 8991
3116 9026 3122 9026 3132 9021
TIME...MOT...LOC 2313Z 294DEG 38KT 3121 9018
$$
MSC147-032330-
/O.CON.KLIX.SV.W.0036.000000T0000Z-160303T2330Z/
WALTHALL MS-
513 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR CENTRAL WALTHALL COUNTY...
AT 513 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...OR 10
MILES WEST OF KOKOMO...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN...DEXTER AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.
&&
LAT...LON 3127 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3107 8987 3101 8991
3116 9026 3122 9026 3132 9021
TIME...MOT...LOC 2313Z 294DEG 38KT 3121 9018
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:02 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 3, 4:02 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST THU MAR 3 2016
.SHORT TERM...
FRONTAL ZONE BISECTING THE FORECAST AREA FROM BOGALUSA TO BATON
ROUGE...PUSHING TO THE SOUTHEAST AROUND 25 MPH. ATTENDENT
SHOWERS...PERHAPS A FEW WITH SMALL HAIL...WILL END WITH FRONTAL
PASSAGE OVER MOST LAND AREAS BEFORE 9 PM. SOME LIGHT FOG MAY
ATTEMPT TO DEVELOP WITH RESIDUAL MOISTURE AROUND BUT MIX OUT AS
DRIER AIR MOVES INTO THE AREA OVERNIGHT. EXPECTING FAIR WEATHER
FRIDAY AND SATURDAY WITH SOMEWHAT COOLER TEMPERATURES AND NO RAIN.
.LONG TERM...
FOCUS CONTINUES TO BE ON EVOLUTION OF WHAT SHOULD BE A LARGE
AMPLITUDE TROUGH WITH VERY DEEP CYCLOGENESIS IN THE SOUTHERN
BRANCH DEVELOPING OVER THE DESERT SOUTHWEST TUESDAY AND SLOWLY
ADVANCING EASTWARD THROUGH NEXT WEEK. THIS WILL PLACE THE FORECAST
AREA IN A VERY EXPANSIVE AREA OF DYNAMICS FAVORABLE FOR PROLONGED
HEAVY RAINFALL AND GRADIENT WIND. MYRIAD HAZARDS ARE POSSIBLE FROM
WEDNESDAY THROUGH PROBABLY NEXT SATURDAY...INCLUDING SEVERE
CONVECTION...FLOODING RAINS AND COASTAL FLOODING FROM STRONG
AND PERSISTENT ONSHORE FLOW. TRENDS WILL CONTINUE TO BE MONITORED
BUT MODELS ARE WORKING IN STRONG AGREEMENT ON THIS SCENARIO. AT
THIS TIME...INDICATING RATHER SIGNIFICANTLY HIGH RAIN CHANCES FOR
DAYS 5-8 AND SOME QPF VALUES IN THE 0.50 INCH PER 12 HOUR AVERAGES
AT THIS TIME THAT WILL LIKELY BE ADJUSTED UPWARD AS WE GET CLOSER
TO THOSE DAYS AND DETAILS BECOME MORE IN FOCUS. MAIN MESSAGE NOW
IS TO ANTICIPATE AN ACTIVE PERIOD OF WEATHER NEXT WEEK.
&&
.AVIATION...
WIND SHIFT WITH FRONTAL PASSAGE AND SOME SHOWERS LOWERING BASES
BRIEFLY PRE-FRONTAL. SOME LIGHT AND PATCHY FOG MAY DEVELOP THIS
EVENING AND MAY LINGER IN SOME LOCATIONS BY DAYBREAK...BUT DRIER
AIR ENTERING THE AREA MAY LIMIT EXTENT OF ANY FOG. CONDITIONS
IMPROVE TO VFR CAVOK CONDITIONS ALL TERMINALS BY 14-15Z.
&&
.MARINE...
SOUTHWEST FLOW EARLY THIS EVENING WILL BE SHIFTING TO NORTHWEST
WITH FRONTAL PASSAGE GENERALLY IN THE 15-20 KT RANGE. HIGH
PRESSURE THEN SETTLES AND PREVAILS THROUGH THE WEEKEND. WINDS WILL
THEN VEER HARD TO ONSHORE FLOW AROUND LATE MONDAY OR EARLY TUESDAY
WITH GRADIENT TIGHTENING IN RESPONSE TO DEEP LOW PRESSURE
DEVELOPMENTS DURING THE WEEK. AT SOME POINT...SMALL CRAFT
ADVISORIES WILL BE POSTED BY MID-NEXT WEEK THAT MAY LAST FOR
SEVERAL DAYS. PERSISTENT ONSHORE FLOW CAN POSE A COASTAL FLOOD
THREAT LATTER HALF OF THE WEEK.
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 68 44 72 / 10 0 0 0
BTR 50 70 47 73 / 10 0 0 0
ASD 50 69 45 72 / 40 0 0 0
MSY 55 67 51 71 / 30 0 0 0
GPT 50 67 47 68 / 70 0 0 0
PQL 47 68 43 70 / 70 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24/RRHazardous weather outlook, Mar 3, 4:45 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CST THU MAR 3 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-041400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 445 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THROUGH THE EARLY EVENING HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT THROUGH THE EARLY EVENING...PRIMARILY TO THE EAST OF INTERSTATE 55. A FEW OF THE STORMS COULD BE STRONG TO SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THIS AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DEEP SYSTEM WILL DIG INTO TEXAS AND EVENTUALLY MEXICO AROUND MID TO LATE NEXT WEEK. THIS SYSTEM WILL BRING MULTIPLE ROUNDS OF WEATHER IMPACTS TO THE REGION. OVERALL HEAVY RAIN AND EVEN A FEW BOUTS OF STRONG TO SEVERE STORMS LOOK POSSIBLE BEGINNING AS EARLY AS TUESDAY AND THROUGH THE REMAINDER OF THE WORK WEEK. LATER FORECASTS WILL CONTINUE TO REFINE THE THREATS FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 3, 4:19 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST THU MAR 3 2016
MSZ069>071-032315-
PIKE MS-WALTHALL MS-AMITE MS-
419 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTHALL...
NORTHEASTERN AMITE AND NORTHERN PIKE COUNTIES UNTIL 515 PM CST...
AT 418 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CENTER POINT TO NEAR
BUDE...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...SMITHDALE AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3128 9004 3123 9003 3123 9049 3135 9083
3135 9028
TIME...MOT...LOC 2218Z 284DEG 22KT 3137 9058 3141 9091Special weather statement, Mar 3, 4:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CST THU MAR 3 2016
MSZ070-071-040000-
PIKE MS-WALTHALL MS-
453 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WALTHALL AND NORTHERN PIKE
COUNTIES UNTIL 600 PM CST...
AT 452 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMMIT...OR NEAR MCCOMB...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...TYLERTOWN...SALEM AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3131 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3107 8985 3101 8988
3100 8995 3124 9052 3135 9049 3135 9022
TIME...MOT...LOC 2252Z 290DEG 26KT 3130 9042The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:19 PM CST | Special Weather Statement | LIX | Pike | 56 min |
| Mar 3, 4:53 PM CST | Special Weather Statement | LIX | Walthall | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.